Alert archive / Florida / Dense Fog Advisories in 2011
Dense Fog Advisory 21, NWS Miami, FL
NWS Miami, FL issued this dense fog advisory at Mar 18, 2011, 2:21 AM EDT for 7 counties in Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2011, 2:21 AM EDT (06:21 UTC)
- Expired
- Mar 18, 2011, 8:32 AM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS72 KMFL 180621 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 221 AM EDT FRI MAR 18 2011 FLZ063-066-067-070-071-073-075-181400- /O.NEW.KMFL.FG.Y.0021.110318T0621Z-110318T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...IMMOKALEE 221 AM EDT FRI MAR 18 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR INTERIOR AREAS OF SOUTH FLORIDA... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. SHERIFF OFFICES OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA HAVE REPORTED THAT PATCHY FOG WAS DEVELOPING EARLY THIS MORNING WITH VISIBILITIES AROUND QUARTER OF A MILE. THE FOG SHOULD CONTINUE TO DEVELOP AND BECOME MORE WIDESPREAD THROUGH THE EARLY MORNING HOURS ACROSS THE INTERIOR PORTIONS OF SOUTH FLORIDA. DRIVERS ALONG THE ALLIGATOR ALLEY...TAMIAMI TRAIL...US 27...US 98...AND US 441 OVER THE INTERIOR AREAS OF SOUTH FLORIDA CAN EXPECT VISIBILITIES TO BE AROUND A QUARTER OF A MILE IN THE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ BAXTER
1 follow-up statement
705 WWUS72 KMFL 181232 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 832 AM EDT FRI MAR 18 2011 FLZ063-066-067-070-071-073-075-181345- /O.CAN.KMFL.FG.Y.0021.000000T0000Z-110318T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...IMMOKALEE 832 AM EDT FRI MAR 18 2011 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE DENSE FOG ADVISORY. RECENT OBSERVATIONS AND SATELLITE IMAGERY INDICATE THAT VISIBILITIES HAVE IMPROVED CONSIDERABLY ACROSS THE REGION THIS MORNING. WHILE A FEW LOCALES MAY STILL EXPERIENCE VISIBILITIES AS LOW AS ONE MILE THROUGH 9 AM EST...THE THREAT OF DENSE FOG HAS ENDED. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this dense fog advisory went out at Mar 18, 1:33 AM EDT, 48 minutes earlier.
Area forecast discussion, Mar 18, 1:33 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 133 AM EDT FRI MAR 18 2011 .AVIATION... HIGH PRESSURE WILL REMAIN OVER SOUTH FLORIDA TODAY INTO TONIGHT. THIS WILL ALLOW FOR A EASTERLY WIND FLOW OVER THE CWA TODAY WITH WIND SPEEDS OF 10 TO 15 KNOT...BEFORE DECREASING TO AROUND 5 KNOTS THIS EVENING AT THE TAF SITES. A WEST COAST SEA BREEZE SHOULD ALSO DEVELOP AND PUSH INLAND THIS AFTERNOON. SO HAVE MADE THE WIND DIRECTION SWING FROM A EASTERLY DIRECTION TO A WESTERLY DIRECTION AROUND 19Z. THE CEILING AND VIS WILL REMAIN IN THE VFR CONDITIONS THROUGH TONIGHT. && AVIATION...54/BNB
Hazardous weather outlook, Mar 17, 6:28 PM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 628 PM EDT THU MAR 17 2011 FLZ063-066>075-168-172>174-180930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 628 PM EDT THU MAR 17 2011 ...SLIGHT RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST NORTHEAST WINDS OF 10 TO 15 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE PALM BEACH, BROWARD, AND MIAMI DADE BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RIP CURRENT RISK WILL CONTINUE ALONG THE ATLANTIC BEACHES. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MJB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:22 AM EDT | Red Flag Warning | MFL | Broward, Miami-Dade | 9 hr |
Nearby
Dense Fog Advisories in Florida, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.